• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Largactil

M

Marchhare

Well-known member
Founding Member
Joined
Mar 25, 2008
Messages
993
Location
SW
Hello
I have never had any diagnosis being psychotic but many years ago I was given Largactil (tablet form) Then I was given an injection (in the backside) I think monthly, which I think was the same thing.
1.What are the long term side affects of this drug?
2.What other medication would be given as an injection?
thanks for reading
M
 
A

Apotheosis

Guest
You would have been injected with Aquphase. most likely. These drugs are not healthy IMO.
 
Q

quality factor

Guest
You would have been injected with Aquphase. most likely. These drugs are not healthy IMO.
I am currently taking Largactil, I believe it's an older type drug also known as Chlorpromazine.
Apo....in what way do you think it's unhealthy?
I've never been very happy about taking it and have asked for a more up to date drug as a substitute. This has not been forthcoming however.

QF.
 
A

Apotheosis

Guest
Psychiatric drugs are powerful mind altering substances; which cause significant bio-chemical & physical changes in the brain & body; & are amongst the most powerful chemicals administered to humans. Is that 'natural' to be permanently taking such drugs? I don't think so. Any search will bring up the potential side effects & long term effects of psychiatric drugs.

http://www.breggin.com/

Do you think that such substances are healthy QF?

Can I ask in what way you don't think that they are unhealthy? Or the reasoning to support that claim.
 
A

Apotheosis

Guest
Correct me if I'm wrong QF - But I was under the mpression that you had renal failure from Lithium, & were presently experiencing severe withdrawal effects from not being physically able to handle such high doses of drugs any longer?
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
The post does say QF has never been happy about taking the drug.

I worry about taking anti psychotics too - Although I have a medication review next week.
 
A

Apotheosis

Guest
I know KS - But I was answering the question -

Apo....in what way do you think it's unhealthy?
More of the question I have; is in what way are psychiatric drugs healthy? Because as long as I have known about them, & been around the mental hell system - I can't see what good these drugs are, nor what genuine good they actually do; in any genuine or meaningful way. But that's me.

I do put a lot of my difficulties & problems down to having been forced psychiatric drugs, made dependant on them; & with having not been given any proper help. I try to get as much acceptance around things as I can - But the way society & the mental health system is in relation to MH treatment - I find utterly barbaric, highly damaging, & hopeless. I can't see it all any differently; I have tried looking at what may be good about it all; & I don't see it. Is this because I am ill myself? Is it through lack of acceptance? Or is it because the truth of all this is that Orthodox MH treatment is akin to something out of the dark ages? The latter I think.
 
Q

quality factor

Guest
Correct me if I'm wrong QF - But I was under the mpression that you had renal failure from Lithium, & were presently experiencing severe withdrawal effects from not being physically able to handle such high doses of drugs any longer?
No, I haven't mentioned severe withdrawal effects from the lithium, the problems I am having are as a result of the renal failure from taking lithium for fourteen years. I am not on a high dose of Largactil, just a low maintainence dose. I came off Lithium the quick way without any problems under medical supervision.
My drug regime is now more carefully monitored because of the renal failure.
Perhaps you have confused me with someone else??

QF.
 
Wendy

Wendy

Well-known member
Joined
May 26, 2009
Messages
267
Location
South/East
Hi yes that largactil is nasty, I used to take it many years ago whilst in a mh.
My experience of it during summer was that I felt as if my skin was burning off aaaaahhh
Wendy x
 
Wendy

Wendy

Well-known member
Joined
May 26, 2009
Messages
267
Location
South/East
Apotheosis,my o/h agrees with you on about medication,it effects dopamine levels or something.
But he got a shock when the optician told him that largactill can leave somesort of deposit on the backs of your eyes.
It was news to him,they don't know about the side effects
To me largactil is cheap ancient and does the job,shuts people up.
Wendy x
 
M

Marchhare

Well-known member
Founding Member
Joined
Mar 25, 2008
Messages
993
Location
SW
Thanks for the replies. As I said I have never been psychotic but was given this drug some 25 years ago (+ ECT) and for some reason my treatment then is preying on my mind now and making me feel more and more angry. I can not change the past but keep feeling that someone should be answerable and explain why.
cheers
m
 
A

Apotheosis

Guest
Thanks for the replies. As I said I have never been psychotic but was given this drug some 25 years ago (+ ECT) and for some reason my treatment then is preying on my mind now and making me feel more and more angry. I can not change the past but keep feeling that someone should be answerable and explain why.
cheers
m
You won't get any accountability from the psychiatric system.

I have to let go of a lot of the anger at the sheer injustice of it all; lest I be consumed by it. It will do no good anyway. All I can do is to accept that this is the way things are - we live in an uncivilised & barbaric World.
 
Top